Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 58, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2020, 2:33 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 2:33 AM CDT (07:33 UTC)
- Expired
- Apr 22, 2020, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:46 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 12:31 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 12:31 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 AM CDT Wed Apr 22 2020 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main aviation concern for the next 24 hours is timing potential convective impacts at each of the terminals, with multiple rounds of TSRA likely to affect each site through the end of the valid TAF period. Ongoing storms in central and southwest OK will be most likely to affect MLC and eventually FSM in the next 2 to 5 hours, with additional development possible farther north early this morning that may affect the remaining terminals. As we move into the daytime, additional storms will develop through the morning and the afternoon, with no true discernible break in potential activity for terminals in NE OK and far NW AR. Expect potential for IFR conditions in the TSRA, as well as strong wind gusts, especially for storms this afternoon and evening at MLC/FSM. VRB wind groups may be required in future TAFs at these two sites. Late in the period, winds will shift to a north to northwesterly direction at the NE OK terminals and a westerly direction at MLC/FSM. && .PREV DISCUSSION... /Issued 943 PM CDT Tue Apr 21 2020/ ..UPDATE... DISCUSSION... Evening severe storms remain focused across western OK with eastward progress minimal as of yet. Regional VWP at KTLX / KFDR show a marked increase in the low level jet and renewed convection across TX Panhandle and north TX mark zones of increasing lift which will eventually spread eastward later tonight into Wed morning. In the near term the sfc warm currently extends into far SE OK and a corridor immediately north of this boundary would yield a favorable zone for convective expansion, however, as the night progresses stronger lift will shift northward warranting the current high precip chances. Sufficient elevated instability and effective shear will maintain a risk of severe weather through the overnight hours. Update will make minor adjustments to precip chances with higher chances into eastern OK and lesser chances across portions of western AR through the overnight hours. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Apr 21, 4:57 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Tue Apr 21 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Tue Apr 21 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily west of a line from Bartlesville to McAlester. ONSET...After midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After midnight. DISCUSSION... Thunderstorms will spread into eastern Oklahoma by late evening and expand in coverage and spread into western Arkansas through the overnight hours. Sufficient instability along with strengthening winds aloft will support severe storm potential across portions of eastern Oklahoma. Initial storms late this evening may pose a risk of both large hail and locally strong winds, however the risk will transition more toward large hail and locally heavy rainfall through the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... Widespread showers and thunderstorms will be ongoing early Wednesday and continued storm development is likely through the day especially north of Interstate 40. The stronger storms will pose a risk of large hail with a lesser risk of locally strong winds. Heavy rainfall will increase flooding concerns across much of northeast Oklahoma through northwest Arkansas. The potential for both flash flooding and main stem river flooding will exist. Storms will likely decrease in coverage across southeast Oklahoma by early afternoon. Any prolonged period of clearing will raise the likelihood of stronger instability spreading into southeast Oklahoma ahead of an advancing dryline. Storms developing along the dryline by late afternoon or early evening will likely become severe and pose a risk of tornadoes, large hail, and locally damaging winds. These storms will spread through southeast Oklahoma and west central Arkansas through the late evening hours. A brief period of dry weather returns for Thursday with thunderstorm chances increasing late Thursday night through Friday. Dry weather return for the upcoming weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Apr 22, 3:11 AM CDT | Flash Flood Watch | TSA | Craig, Creek, Mayes, Nowata, Pawnee, Rogers and 3 more | 16 hr |
| Apr 22, 3:25 AM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Apr 22, 5:26 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Apr 22, 6:02 AM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Apr 22, 6:19 AM CDT | Special Weather Statement | TSA | Pawnee | 41 min |
| Apr 22, 6:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 35 min |
| Apr 22, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Apr 22, 8:08 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Rogers, Tulsa, Washington | 52 min |
| Apr 22, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 29 min |
| Apr 22, 8:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 22 min |
| Apr 22, 8:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Apr 22, 8:31 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Apr 22, 8:34 AM CDT | Special Weather Statement | TSA | Sequoyah | 41 min |
| Apr 22, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 45 min |
| Apr 22, 9:06 AM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Apr 22, 9:28 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 21 min |
| Apr 22, 9:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 25 min |
| Apr 22, 10:05 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Apr 22, 10:08 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Apr 22, 10:16 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 44 min |
| Apr 22, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 48 min |
| Apr 22, 11:18 AM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| Apr 22, 11:31 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Apr 22, 11:38 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 37 min |
| Apr 22, 11:45 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 30 min |
| Apr 22, 12:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Apr 22, 12:10 PM CDT | Special Weather Statement | TSA | Okmulgee | 35 min |
| Apr 22, 12:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 32 min |
| Apr 22, 12:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 47 min |
| Apr 22, 12:24 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Apr 22, 12:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 29 min |
| Apr 22, 12:50 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Apr 22, 12:58 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Apr 22, 1:06 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Apr 22, 1:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 23 min |
| Apr 22, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
| Apr 22, 1:36 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Apr 22, 1:50 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Apr 22, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 32 min |
| Apr 22, 3:20 PM CDT | Special Weather Statement | TSA | Kay | 25 min |
| Apr 22, 3:43 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Apr 22, 4:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Apr 22, 5:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Apr 22, 5:55 PM CDT | Tornado Warning | TSA | Choctaw | 50 min |
| Apr 22, 6:00 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 30 min |
| Apr 22, 6:02 PM CDT | Special Weather Statement | TSA | Pittsburg | 43 min |
| Apr 22, 6:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Apr 22, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 37 min |
| Apr 22, 6:25 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 50 min |
| Apr 22, 6:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 22, 6:40 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Apr 22, 6:42 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Apr 22, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| Apr 22, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Apr 22, 10:08 AM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Apr 22, 1:56 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.